MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA

ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Model Number 00-2490-032-44
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source foreign: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while the surgeon was using the instrument to ream the patient's femoral head, the tip of the instrument fractured inside the patient's femoral head.The surgeon was able to remove the tip of the instrument from the patient's bone.The surgeon was able to continue the surgery with no additional complications.No additional information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional/corrected information.H6: component codes: mechanical (g04) - drill.Visual examination of the returned product identified the end of the cutting feature has fractured and the cutting edges are dull and damaged.Wear and tear is seen that indicates repeated use during a potential field age greater than 3 years.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16714449
Report Number0001822565-2023-00994
Device Sequence Number15246814
Product Code HSB
UDI-Device Identifier00889024063532
UDI-Public(01)00889024063532(10)64657022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00-2490-032-44
Device Catalogue Number00249003244
Device Lot Number64657022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/24/2023
07/27/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/31/2023
08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight170 KG